What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jul 21, 4:20 PM CST, 1 hour 41 minutes earlier.
Area forecast discussion, Jul 21, 4:20 PM CST, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
520 PM CDT Tue Jul 21 2020
.UPDATE...
FOR 00Z AVIATION DISCUSSION.
&&
.DISCUSSION...
Isolated to scattered storms are expected to continue to pop up
through the afternoon hours. A few storms could be strong with
gusty winds, heavy rain, and lightning, but very little shear
should limit severe potential. Similar conditions will exist
Wednesday and Thursday with CAPE building as surface conditions
warm each day. Heat Indices will be in the upper 90s to 100 both
afternoons. A surface high over the Great Lakes region will
broaden out on Friday and slowly push a boundary of deeper
moisture south through the Tennessee Valley. This could bring a
slightly better chance of storms during the day on Friday.
Heading into the weekend, diurnally driven storms will stay in
the forecast. An upper high will sit over the Central Plains
providing weak northwesterly flow over Middle Tennessee, which
could provide at least scattered precip Saturday and Sunday.
Troughing over the east will deepen slightly as we head into the
beginning of next week. Shortwaves in the upper flow will continue
to provide some focus for afternoon storms each day through at
least midweek. No relief from highs in the 90s. Hot and humid at
least through the beginning of next week. Perhaps we'll see some
relief in additional cloud cover a few days.
&&
.AVIATION...
00Z TAF DISCUSSION.
Isolated to scattered convection again in place across middle TN
this afternoon. A weakening shortwave axis will be on approach
tomorrow and thus, afternoon coverage will be greater as compared
with today's activity. Otw, tover values are running positive this
afternoon and so for the overnight, just light fog will again be
possible, particularly for areas where rainfall occurred earlier.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
DISCUSSION......11
AVIATION........21
Hazardous weather outlook, Jul 21, 4:08 AM CST, 13 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
508 AM CDT Tue Jul 21 2020
TNZ005>011-023>034-056>066-075-077>080-093>095-221015-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
508 AM CDT Tue Jul 21 2020
This Hazardous Weather Outlook is for Middle Tennessee.
.DAY ONE...Today and tonight.
Strong thunderstorms are possible across Middle Tennessee this
afternoon. Wind gusts of 40 to 50 mph are the main concern, along
with locally heavy rainfall.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Strong thunderstorms are possible across Middle Tennessee on
Wednesday. Wind gusts of 40 to 50 mph are the main concern, along
with locally heavy rainfall.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
08
In the hours before
Special weather statement, Jul 21, 4:28 PM CST, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Nashville TN
528 PM CDT Tue Jul 21 2020
TNZ078-212315-
Warren TN-
528 PM CDT Tue Jul 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR WARREN COUNTY UNTIL 615 PM CDT...
At 528 PM CDT, Doppler radar was tracking a strong thunderstorm near
McMinnville, moving north at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
McMinnville, Morrison and Centertown.
LAT...LON 3569 8561 3556 8564 3555 8587 3577 8593
3584 8576 3580 8564
TIME...MOT...LOC 2228Z 165DEG 21KT 3575 8573
13Special weather statement, Jul 21, 5:22 PM CST, 39 minutes before
Special Weather Statement
National Weather Service Nashville TN
622 PM CDT Tue Jul 21 2020
TNZ063-064-078-220000-
Cannon TN-De Kalb TN-Warren TN-
622 PM CDT Tue Jul 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DE KALB...NORTHWESTERN
WARREN AND NORTHEASTERN CANNON COUNTIES UNTIL 700 PM CDT...
At 622 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Woodbury, moving north at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Smithville, Woodbury and Auburntown.
LAT...LON 3577 8577 3578 8606 3596 8609 3596 8569
TIME...MOT...LOC 2322Z 191DEG 8KT 3583 8594
13
Special weather statement, Jul 21, 5:25 PM CST, 36 minutes before
Special Weather Statement
National Weather Service Nashville TN
625 PM CDT Tue Jul 21 2020
TNZ034-066-220015-
Cumberland TN-Fentress TN-
625 PM CDT Tue Jul 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CUMBERLAND AND
SOUTHWESTERN FENTRESS COUNTIES UNTIL 715 PM CDT...
At 625 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Crossville, moving north at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Fairfield Glade, Grimsley, Slate Springs and Clarkrange.
This includes Interstate 40 between mile markers 315 and 316.
LAT...LON 3600 8490 3601 8509 3623 8508 3630 8497
3621 8493 3608 8490
TIME...MOT...LOC 2325Z 172DEG 11KT 3611 8505
13Special weather statement, Jul 21, 5:37 PM CST, 24 minutes before
Special Weather Statement
National Weather Service Nashville TN
637 PM CDT Tue Jul 21 2020
TNZ093>095-220015-
Lawrence TN-Wayne TN-Giles TN-
637 PM CDT Tue Jul 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR WAYNE...LAWRENCE AND WESTERN
GILES COUNTIES UNTIL 715 PM CDT...
At 636 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Walnut Grove to Pulaski. Movement was
north at 15 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Lawrenceburg, Pulaski, Waynesboro, Loretto, Collinwood, St. Joseph,
Minor Hill, Ethridge, Cypress Inn, Lutts, Goodspring, Leoma,
Westpoint, Iron City and Prospect.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3501 8798 3529 8798 3530 8802 3533 8802
3535 8800 3536 8706 3499 8695
TIME...MOT...LOC 2336Z 164DEG 15KT 3505 8795 3506 8706
13Special weather statement, Jul 21, 5:58 PM CST, 3 minutes before
Special Weather Statement
National Weather Service Nashville TN
658 PM CDT Tue Jul 21 2020
TNZ028-062-220045-
Rutherford TN-Wilson TN-
658 PM CDT Tue Jul 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL RUTHERFORD AND
SOUTHWESTERN WILSON COUNTIES UNTIL 745 PM CDT...
At 657 PM CDT, Doppler radar was tracking a strong thunderstorm near
Walterhill, or 11 miles north of Murfreesboro, moving north at 15
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Smyrna, Walterhill, Rural Hill, Cedars Of Lebanon State Park and
Gladeville.
This includes Interstate 840 between mile markers 58 and 71.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3593 8632 3595 8648 3613 8651 3613 8627
TIME...MOT...LOC 2357Z 182DEG 11KT 3602 8642
13
Special weather statement, Jul 21, 6:00 PM CST, 1 minute before
Special Weather Statement
National Weather Service Nashville TN
700 PM CDT Tue Jul 21 2020
TNZ061-075-220030-
Bedford TN-Marshall TN-
700 PM CDT Tue Jul 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MARSHALL AND WESTERN
BEDFORD COUNTIES UNTIL 730 PM CDT...
At 700 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lewisburg to near Shelbyville. Movement
was north at 10 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Shelbyville, Lewisburg, Chapel Hill, Bell Buckle, Belfast, Deason,
Farmington and Unionville.
This includes Interstate 65 near mile marker 32.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3564 8679 3561 8635 3540 8643 3543 8689
TIME...MOT...LOC 0000Z 193DEG 11KT 3550 8679 3548 8650
13